Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 450, NWS Norman, OK

October 26, 2000Love County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Oct 26, 2000, 9:36 PM CDT for Love County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Oct 26, 2000, 9:36 PM CDT (02:36 UTC)
Expired
Oct 26, 2000, 10:00 PM CDT
In force
24 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Love County, OK

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.6 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 494 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
494 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1397 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 270236
SVROKC
OKC085-270300-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
936 PM CDT THU OCT 26 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LOVE COUNTY IN SOUTHERN OKLAHOMA

* UNTIL 1000 PM CDT

* AT 936 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10   
MILES WEST OF OVERBROOK...MOVING EAST-SOUTHEAST AT 20 MPH.

* L	OCATIONS IN THE WARNING INCLUDE MARIETTA AND OVERBROOK

HAIL UP TO THE SIZE OF NICKELS IS LIKELY. WIND GUSTS TO 60 MPH ARE 
POSSIBLE.

LAT...LON 3406 9747 3394 9748 3387 9706 3406 9705
 MILLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 3:20 PM CDT, 6 hours 16 minutes earlier.

Area forecast discussion, Oct 26, 3:20 PM CDT, 6 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
320 PM CDT THU OCT 26 2000

INTERESTING ORIENTATION TO THE UPPER LEVEL FORCING FIELD THIS
AFTERNOON. THE SOUTHEAST HALF OF THE AREA REMAINS UNDER THE INFLUENCE
OF UPPER DEFORMATION ZONE PRODUCED BY RETREATING UPPER LOW ACROSS THE
NORTHERN PLAINS AND UPPER RIDGE OVER SOUTH TEXAS. AS UPPER LOW
CONTINUES TO RETREAT TONIGHT...EXPECT ASSOCIATED FORCING TO GRADUALLY
DIMINISH...BUT NOT BEFORE SUPPORTING ADDITIONAL TSRA FOR SEVERAL MORE
HOURS.

DIFFLUENCE ZONE DEVELOPING ACROSS WEST TEXAS WILL SPREAD EASTWARD LATER
TONIGHT AND RE-ENFORCE WEAK FORCING ACROSS THE AREA. ALTHOUGH MODELS
SHOW MID/UPPER WINDS DIMINISHING OVER THE AREA TONIGHT EXPECT A GRADUAL
VEERING VERTICAL WIND PROFILE TO ALSO PERSIST. DEEPEST MOISTURE SHOULD
LEAVE EASTERN SECTIONS BY MIDNIGHT WHILE ACROSS WESTERN OKLAHOMA...
WINDS IN THE UPPER LIMITS OF THE BOUNDARY LAYER SHOULD BACK ALLOWING
DEEPER MOISTURE TO ADVECT NORTHWARD. FIRST PERIOD POPS WILL LIKELY BE
SKEWED TOWARD THE HIGHER END DUE TO CURRENT COVERAGE...WITH MAINLY
CHANCE POPS EXPECTED AFTER MIDNIGHT.

HOWEVER COVERAGE OF TSRA MAY INCREASE NEAR THE RED RIVER ONCE AGAIN BY
12Z FRIDAY AS SOUTHERLY LOW LEVEL JET VEERS RESULTING IN SPEED
CONVERGENCE. WITH AMPLE MOISTURE AND WEAK DIFFLUENCE ALOFT EXPECTED TO
CONTINUE...THIS MAY BE MORE THAN ENOUGH TO WARRANT LIKELY POPS IN THE
2ND PERIOD. AN FFA WILL NEED TO BE CONSIDERED FOR SOUTHERN AREAS
TONIGHT/FRIDAY WHICH HAVE RECEIVED OR ARE EXPECTED TO RECEIVE THE MOST
RAINFALL.

WEAK FORCING IN THE FORM OF WAA AND STRENGTHENING WINDS ALOFT COMBINED
WITH A JUICY TROPOSPHERE THROUGH FRIDAY/FRIDAY NIGHTS WARRANTS AT LEAST
SMALL POPS MOST AREAS. THE ONLY OBVIOUS EXCEPTION AT THIS POINT MAY BE
ACROSS SOUTHEAST OKLAHOMA FRIDAY NIGHT AS UPPER RIDGE MAY STRENGTHEN
OVER THIS AREA TO THE POINT WHERE SUBSIDENCE/WARMER MID LEVEL TEMPS MAY
DEVELOP AND PREVENT TSRA.

LATEST VERSIONS OF ETA/AVN/CANADIAN INDICATE SLOWER EASTWARD PROGRESS
OF UPPER LOW MOVING ACROSS OKLAHOMA SATURDAY WITH SATURDAY NIGHT/EARLY
SUNDAY NOW LOOKING LIKE THE MOST LIKELY PERIOD FOR HIGH POPS. BASED ON
SLOWER SOLUTION WILL LOWER POPS TO CHANCE CATEGORY SATURDAY AND
INCREASE POPS TO LIKELY SATURDAY NIGHT.

IN THE EXTENDED...WILL CONTINUE WITH A DRY FORECAST MOST PLACES
SUNDAY/MONDAY AS THE AREA SHOULD BE BETWEEN SYSTEMS. HOWEVER BY LATE
MONDAY EARLY TUESDAY EXPECT WAA/MOISTURE ADVECTION/DPVA TO ACCOMPANY
ANOTHER STRONG SHORTWAVE TROUGH WHICH MAY RESULT IN ANOTHER ROUND OF
HEAVY RAIN AND POSSIBLY SEVERE WEATHER.

GAG 58/71/62/70 3444
PNC 60/72/62/70 3334
OKC 60/71/61/72 9333
SPS 61/68/62/72 9444

THANKS FTW FOR COORDINATION
AFD UPDATED FOR FLASH FLOOD WATCH
.OUN...
OK...FLASH FLOOD WATCH THIS EVENING OKZ037>041-044>046-050
TX...FLASH FLOOD WATCH THIS EVENING TXZ085-086-090
JAMES

5

In the hours before

Local storm report, Oct 26, 5:39 PM CDT, 3 hours 57 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
539 PM CDT THU OCT 26 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0510 PM    1.5 E BRAY                OK   FLOODING
10/26/00   STEPHENS                       WATER COVERING HWY 29
                                          REPORTED BY SHERIFF'S
                                          OFFICE

KT     L
Local storm report, Oct 26, 7:47 PM CDT, 1 hour 49 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
747 PM CDT THU OCT 26 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0722 PM    5 W HEALDTON              OK   .88 INCH HAIL
10/26/00   CARTER                         REPORTED BY HEALDTON
                                          POLICE DEPARTMENT

0722 PM    6 NNE RINGLING            OK   .88 INCH HAIL
10/26/00   JEFFERSON                      REPORTED BY HEALDTON
                                          POLICE DEPARTMENT

KT
Local storm report, Oct 26, 9:23 PM CDT, 13 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
923 PM CDT THU OCT 26 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0920 PM    RINGLING                  OK   FLOODING
10/26/00   JEFFERSON                      HWY 89 NORTH AND SOUTH
                                          OF RINGLING CLOSED DUE
                                          TO FLOOD WATERS
                                          REPORTED BY CARTER
                                          COUNTY EM

KT

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 7:04 PM CDTSevere Thunderstorm WarningOUNCarter, Jefferson26 min
Oct 26, 8:17 PM CDTFlash Flood WarningOUNCarter, Garvin, Jefferson, Murray, Stephens3 hr
Oct 27, 3:27 PM CDTFlash Flood WarningOUNLincoln3 hr
Oct 27, 3:32 PM CDTFlash Flood WarningOUNLogan2 hr
Oct 27, 3:43 PM CDTTornado WarningOUNLincoln32 min
Oct 27, 4:01 PM CDTSevere Thunderstorm WarningOUNLincoln44 min
Oct 27, 5:59 PM CDTFlash Flood WarningOUNLincoln, Logan3 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.